MAUDE Adverse Event Report: ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL

ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL
Model Number 85416
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that during an fenestrated endovascular aneurysm repair the surgeon placed the icast stent into the sheath and then pulled i out.When they pulled it out of the sheath, the stent fell off the balloon.The procedure was completed with a different device.
 
Additional Manufacturer Narrative
Analysis: based on the details of the complaint the stent was dislodged when the stent was introduced and for some reason removed back through the sheath.Questions were asked of the institution as to why the stent and catheter were removed back through the introducer sheath.It was not clear as to why this pre-mature withdrawal of the catheter was performed.The instructions for use specify the following in regards to removing an unexpanded stent back through the sheath: ¿do not withdraw the icast covered stent back into the bronchoscope or endotracheal tube once the device is fully introduced.¿ in some instances when the stent is advanced through the introducer sheath and the stent withdrawn back through the sheath, the proximal end of the crimped stent can make contact with the distal tip of the introducer sheath dislodging the stent or losing the stent off the balloon all together.As the device was not returned a thorough investigation could not be performed.The introducer sheath used in the case was not returned.As the lot number of the device was not provided an evaluation of the production lot history records could not be performed including the performance testing results of the product.If the lot number had been provided an evaluation of the following would have been conducted: below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (7fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check.Atrium medical only release production lots that have passed the aforementioned performance and quality requirements.Conclusion: based on the details provided there is not enough evidence to conclude that the stent dislodgement was related to a design or manufacturing error.Based on the complaint details the stent may have dislodged while withdrawing back through the sheath.Atrium medical has not tested or evaluated the use of the icast covered stents in conjunction with fenestrated endovascular aneurysm repair.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7802648
Report Number3011175548-2018-00908
Device Sequence Number19310117
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public00650862854169
Combination Product (Y/N)N
Initial Reporter StateAL
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85416
Device Catalogue Number85416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;